Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 37, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 20, 2016, 3:59 PM EDT. It took effect at Aug 21, 2016, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2016, 3:59 PM EDT (19:59 UTC)
- In effect from
- Aug 21, 2016, 4:00 AM EDT
- Expired
- Aug 22, 2016, 3:56 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
978 WHUS71 KCLE 201959 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 359 PM EDT SAT AUG 20 2016 LEZ145>149-210400- /O.NEW.KCLE.SC.Y.0037.160821T0800Z-160822T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 359 PM EDT SAT AUG 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EDT MONDAY. * WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. WAVES BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
6 follow-up statements
313 WHUS71 KCLE 210129 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 929 PM EDT SAT AUG 20 2016 LEZ145>149-210930- /O.CON.KCLE.SC.Y.0037.160821T0800Z-160822T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 929 PM EDT SAT AUG 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EDT MONDAY... * WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. WAVES BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
332 WHUS71 KCLE 210754 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 354 AM EDT SUN AUG 21 2016 .A STRONG COLD FRONT WILL MOVE ACROSS THE LAKE TODAY. LEZ145>149-211600- /O.CON.KCLE.SC.Y.0037.160821T0800Z-160822T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 354 AM EDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
970 WHUS71 KCLE 211355 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT SUN AUG 21 2016 .A STRONG COLD FRONT WILL MOVE ACROSS THE LAKE TODAY. LEZ145>149-212200- /O.CON.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 955 AM EDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
498 WHUS71 KCLE 211942 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT SUN AUG 21 2016 LEZ145>149-220345- /O.CON.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 342 PM EDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS AND WAVE...WEST WINDS 15 TO 25 KNOTS EARLY THIS EVENING WILL BECOME NORTHWEST AND DIMINISH TO 15 KNOTS. WAVES OF 3 TO 6 FEET EARLY WILL SUBSIDE TO 2 TO 3 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
983 WHUS71 KCLE 220200 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 PM EDT SUN AUG 21 2016 LEZ145>149-220800- /O.CON.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1000 PM EDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS AND WAVE...WEST WINDS 15 TO 25 KNOTS WILL BECOME NORTHWEST AND DIMINISH TO 15 KNOTS. WAVES OF 3 TO 6 FEET WILL SUBSIDE TO 2 TO 3 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
938 WHUS71 KCLE 220756 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 356 AM EDT MON AUG 22 2016 LEZ145>149-220900- /O.CAN.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 356 AM EDT MON AUG 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ON LAKE ERIE HAVE DIMINISHED THIS MORNING ALLOWING THE WAVES TO SUBSIDE TO 2 FEET OR LESS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOMBARDY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 2:01 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 20, 2:01 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 201 PM EDT SAT AUG 20 2016 .SYNOPSIS... A strong cold front will move through the forecast area early Sunday morning. High pressure will build over the region for the start of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No changes for today with this midday update. Through 6 pm best chances for shower/thunderstorms will be across the I-75 corridor as a prefrontal trough arrives.Isolated pop ups elsewhere. Parameters for severe storms do not line up well in time and space for this afternoon/evening. Previous Discussion... Warm air advection will occur today in advance of an approaching cold front. Dew points in the lower 70s will creep northward into the county warning area. Model forecast CAPE values of > 1000 J/KG are expected over the western sections of the forecast area late this afternoon and evening. A very weak upper level short wave will move across the region this afternoon. Similar to Friday, this short wave will trigger scattered convection over the forecast area. Coverage will most likely be greater than Friday as we experience the influences of the approaching surface front. SPC has the far NW Ohio counties in a Marginal Risk for day one period. The threat of any severe thunderstorms will most likely be this evening. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... The cold front will move through the forecast area tonight. Widespread showers and thunderstorms are expected with the frontal passage. The models position the front along the I-71 corridor at 12Z Sunday. This means showers associated with the front will continue over the eastern sections of the CWA through late Sunday morning. Strong cold air advection will occur behind the front Sunday afternoon. The models indicated wrap around moisture moving into the region Sunday afternoon and remaining through Sunday night. With 850mb temperatures as low as +8, lake enhanced rain showers are possible. I will keep showers in the traditional lake effect areas through Sunday night. Since the 850mb thermal trough does not move east of the area until Monday afternoon, I will keep the mention of isolated showers Monday morning. High pressure and drying will build over the forecast area Monday afternoon. This area of high pressure is forecast to remain over the area through Wednesday. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The area will remain under the influence of high pressure along the east coast on Wednesday with a low pressure system approaching from the west on Thursday. Highs on Wednesday will be above normal with mostly to partly sunny skies and values in the mid 80s. Moisture will increase on Wednesday night ahead of this system and may see a few showers or thunderstorms develop as leading piece of shortwave energy arrives. Showers and thunderstorms will then increase from west to east on Thursday and linger into Thursday night as a cold front moves east across the area. Cloud cover and showers will knock temperatures back several degrees on Thursday with highs in the lower 80s, then finish the week off with highs near normal in the upper 70s to near 80. && .AVIATION /18Z Saturday THROUGH Thursday/... Scattered to broken cumulus will continue through the afternoon. A few showers/thunderstorms may be possible closer to the OH/PA border through the afternoon. Will also monitor the leading edge of show showers/thunderstorms moving into NW OH. These may clip KTOl and KFDY before lifting northeast onto Lake Erie. The main show will be along the cold front/outflow boundary as it moves eastward across the area. It appears this will move into NW Ohio around 00Z and then near KCLE around 02Z and KERI and KYNG around 03Z. Expect to see MVFR/IFR conditions with the thunder and then for several hours in the wake of the front. Ceilings will attempt to lift to low end VFR by Sunday afternoon. OUTLOOK...Non-VFR conditions possible for inland locations Tuesday through Thursday mornings in fog. && .MARINE... Winds will remain out of the south today on Lake Erie and start to increase on the western basin to near 15 knots late this afternoon ahead of an approaching cold front. The front will move east across the lake overnight with showers and thunderstorms and a wind shift to the west. Westerly winds will increase to near 20 knots with the frontal passage and 20-25 knots on Sunday. A Small Craft Advisory will likely be needed for areas east of Vermilion on Sunday and may be needed for a short period on the whole lake if winds are strong enough. Waves will build down the long fetch of the lake reaching 5 to 8 feet on the eastern basin. A high risk of rip currents is also expected on the eastern half of the lake. Conditions will improve into Monday as a large area of high pressure builds east into the region. High pressure will maintain good marine conditions through Wednesday. Another cold front will move east across the lake on Thursday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garnet NEAR TERM...Garnet/Oudeman SHORT TERM...Garnet LONG TERM...KEC AVIATION...Mullen MARINE...KEC
Hazardous weather outlook, Aug 20, 3:15 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 315 AM EDT SAT AUG 20 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-210715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 315 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING...MAINLY OVER NORTHWEST OHIO. THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:03 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 36 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.